MAUDE Adverse Event Report: CARDINAL HEALTH GSTRO FEED TBE W/Y PRT 14FR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH GSTRO FEED TBE W/Y PRT 14FR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884715148
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the balloon burst when being inflated.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
H4 device manufacture date added.The device history record (dhr) review showed no discrepancy.A sample analysis could not be performed because no photo or sample was available for evaluation.The complaint will be reopened if a sample is received.The reported condition could not be confirmed.Based on the present information, no root cause can be determined.Current process and controls were found properly followed, including sub-assemblies, finished product assembly, packaging and inspections.No action plan is deemed required.The current process is running according to product specifications meeting quality acceptance criteria.The manufacturing site will continue monitoring the process for any adverse trends that require immediate attention.A notification was made to the production personnel of the line so that they are aware of the condition reported by the customer.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
The device history record file was reviewed, and no discrepancy was found according to the issue reported.One sample with lot number 2101936764 was received for evaluation.This is a component supplied by an external supplier.A complaint notification was sent to the provider to initiate the investigation.The sample was evaluated by the supplier.The reported issue of the balloon burst was not confirmed; however, there was a pinhole that was observed where the inflation of the balloon could not be performed due to the pinhole leakage.This was confirmed through a physical and functional inspection using water and blue die; therefore, a pinhole was confirmed, not a burst.In further review of the device under a microscope and visual inspection, the device did not present any other abnormalities.Had the balloon burst, the balloon would have more damage instead of just a pinhole which was invisible through an unaided eye.How the pinhole evolved cannot be confirmed therefore the exact root cause could not be determined.There are multiple factors that could have contributed to this, such as age of the device, patient conditions, under or over inflation of the balloon lumen, misuse, environment, mishandling, drop, instructions for use not being followed, etc.With the minimal information provided from customer, the root cause cannot be definitively confirmed.Current controls are in place which include training and certification of all production personnel and qc inspectors.Line clearances are performed and documented at each workstation.All molds, presses, and testing equipment used to manufacture the product line are documented within device history records and cleaned and calibrated when applicable.Controls surrounding the actual silicone material used include stringent storage, milling, cleaning, and extrusion rules.Detailed dhr/pic (pictorial instructions) are present at each workstation and deliver specific guidance for every step of the manufacturing process.To mitigate the risk of releasing devices with balloon defects, each unit is 100% tested during the process, where it is inflated for a minimum of 10 minutes and inspected visually prior to accepting the unit for distribution.Additionally, qc inspects at an aql level to verify the integrity of the balloon.The production floor contains pictures, reminders, and icons of no sharp objects (razors) are acceptable around workstations where the cuff bonding or testing occurs.Based on the available information, no corrective actions are required at this time.This complaint will be used for tracking and trending purposes.

Brand Name
GSTRO FEED TBE W/Y PRT 14FR
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14729661
Report Number9612030-2022-03284
Device Sequence Number14865113
Product Code KNT
UDI-Device Identifier10884521007222
UDI-Public10884521007222
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884715148
Device Catalogue Number8884715148
Device Lot Number2101936764
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer05/24/2022
05/24/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date07/08/2022
10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown